Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Nonuniqueness of phase transitions
near the Maxwell line


Author: S. Benzoni-Gavage
Journal: Proc. Amer. Math. Soc. 127 (1999), 1183-1190
MSC (1991): Primary 76T05, 35M10, 34C37; Secondary 35L67, 58F14
MathSciNet review: 1485459
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the description of propagating phase boundaries in a van der Waals fluid by means of viscocapillary profiles, which are viewed as heteroclinic orbits connecting nonhyperbolic fixed points of a five dimensional dynamical system. A bifurcation analysis enables us to show that, for small viscosities, some distinct propagating phase boundaries share the same metastable state on one side of the front.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 76T05, 35M10, 34C37, 35L67, 58F14

Retrieve articles in all journals with MSC (1991): 76T05, 35M10, 34C37, 35L67, 58F14


Additional Information

S. Benzoni-Gavage
Affiliation: CNRS-ENS Lyon, UMR 128, 46, allée d’Italie, F-69364 Lyon Cedex 07, France
Email: benzoni@umpa.ens-lyon.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04719-X
PII: S 0002-9939(99)04719-X
Keywords: Phase transitions, profiles, heteroclinic orbits
Received by editor(s): July 16, 1997
Communicated by: Jeffrey Rauch
Article copyright: © Copyright 1999 American Mathematical Society